Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 71, NWS Corpus Christi, TX

June 4, 2017Aransas County, Refugio County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 4, 2017, 6:58 PM CDT for Aransas County, Refugio County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2017, 6:58 PM CDT (23:58 UTC)
Expired
Jun 4, 2017, 7:27 PM CDT
In force
29 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Aransas County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 12.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2017-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2017-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1740 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

546 
WUUS54 KCRP 042358
SVRCRP
TXC007-391-050045-
/O.NEW.KCRP.SV.W.0071.170604T2358Z-170605T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
658 PM CDT SUN JUN 4 2017

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Northeastern Aransas County in south central Texas...
  Central Refugio County in south central Texas...

* Until 745 PM CDT

* At 657 PM CDT, a severe thunderstorm was located near Bonnie View,
  or near Woodsboro, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Refugio, Woodsboro, Bayside, Quintana, Holiday Beach and Bonnie
  View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 2818 9688 2807 9726 2811 9729 2811 9732
      2814 9732 2812 9733 2813 9733 2813 9734
      2812 9735 2814 9738 2813 9738 2813 9740
      2811 9740 2812 9741 2812 9742 2814 9742
      2814 9744 2820 9747 2850 9707
TIME...MOT...LOC 2357Z 235DEG 24KT 2817 9735 

HAIL...1.00IN
WIND...60MPH
 
$$

TE
1 follow-up statement
678 
WWUS54 KCRP 050027
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
727 PM CDT SUN JUN 4 2017

TXC007-391-050037-
/O.CAN.KCRP.SV.W.0071.000000T0000Z-170605T0045Z/
Aransas TX-Refugio TX-
727 PM CDT SUN JUN 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARANSAS AND
CENTRAL REFUGIO COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Corpus Christi.

LAT...LON 2818 9688 2807 9726 2811 9729 2811 9732
      2814 9732 2812 9733 2813 9733 2813 9734
      2812 9735 2814 9738 2813 9738 2813 9740
      2811 9740 2812 9741 2812 9742 2814 9742
      2814 9744 2820 9747 2850 9707
TIME...MOT...LOC 0025Z 235DEG 24KT 2829 9716 

$$

Heavener

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:40 PM CDT, 18 minutes earlier.

Area forecast discussion, Jun 4, 6:40 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
640 PM CDT Sun Jun 4 2017

.DISCUSSION...

Numerous boundaries across the coastal bend and brush country have
led to scattered convection, some strong to severe. Expect this
convection to gradually weaken over the next couple of hours as
usually occurs with diurnal convection. With very high PWAT air,
most of these storms will produce heavy downpours. Outside of
thunderstorms, expect mainly VFR conditions, though brief MVFR
conditions will be possible. LRD terminal expected to remain dry
with VFR conditions through the period.

&&

.AVIATION...
Convection continues early in the period for all eastern sites.
Expect a dissipating of convection into the late evening and a
lull for a few hours into the night. Thunderstorm chances back
into the forecast Monday morning and afternoon. A mix of

&&

.PREVIOUS DISCUSSION... /Issued 418 PM CDT Sun Jun 4 2017/

SHORT TERM (Tonight through Monday Night)...

You get a boundary, everyone gets a boundary. Boundaries galore
across the region as storms develop along them from the northeast
zones, to offshore and in between. Basically we are targeting the
eastern half of the CWA/MSA for tonight where the best moisture axis
and continued outflow boundary influences will remain. A majority of
the convection is sub-severe and expected to remain that way since
there is very little in the way of shear for more organization and
better updraft/downdraft separation. Some small hail, heavier rain,
and gusts to 50 mph are possible but being pulse convection, they
won't last long.

Another vort max pushes into the region from the northwest as the
mid-level low/trough moves by to our north. Again we favor the
eastern half of the region as PWATs continue to climb towards 2.0",
well above average, with boundaries hanging around. Activity should
begin to wane by late evening tomorrow with most activity over the
open gulf waters.

LONG TERM (Tuesday through Saturday)...

Rain chances will be winding down as the extended period opens as a
longwave pattern change gets underway. Just a small chance for
leftover showers on Tuesday as an upper trough clears the area, then
drier air begins to push into the region. One more weak disturbance
moves through on Wednesday, but by then we should be too dry for
rain.

After that ridging builds into South Texas, bringing dry weather and
gradually warming temperatures the rest of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    73  91  74  91  73  /  40  60  40  30  10
Victoria          72  91  71  91  71  /  40  60  30  30  10
Laredo            74  99  76  97  74  /  10  10  10  10  10
Alice             71  95  73  94  71  /  30  60  20  20  10
Rockport          78  90  76  90  75  /  50  60  40  30  10
Cotulla           73  97  75  95  72  /  20  30  10  10  10
Kingsville        73  94  75  94  72  /  30  60  20  20  10
Navy Corpus       77  91  78  90  76  /  40  50  50  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

PZ/83...AVIATION
Hazardous weather outlook, Jun 4, 5:08 AM CDT, 13 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
508 AM CDT Sun Jun 4 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
508 AM CDT Sun Jun 4 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected today. Severe
weather is not anticipated, however a few storms may become strong
with small hail and gusty winds. Some storms could produce locally
heavy rainfall.

Moderate Risk of Dangerous Rip Currents along the gulf-facing
beaches of South Texas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered to numerous showers and thunderstorms are expected Monday.
Some storms could produce locally heavy rainfall. Isolated to
scattered thunderstorms will remain possible over much of South
Texas Monday night into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CB/TMT

In the hours before

Local storm report, Jun 4, 5:27 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
527 PM CDT SUN JUN 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             CORPUS CHRISTI          27.75N  97.42W
06/04/2017  E0.88 INCH       NUECES             TX   LAW ENFORCEMENT

0523 PM     TSTM WND GST     CORPUS CHRISTI          27.75N  97.42W
06/04/2017  E60 MPH          NUECES             TX   LAW ENFORCEMENT

&&

EVENT NUMBER CRP1700200
EVENT NUMBER CRP1700201

DSV
Special weather statement, Jun 4, 5:28 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
528 PM CDT SUN JUN 4 2017

TXZ232-233-042315-
Bee-Goliad-
528 PM CDT SUN JUN 4 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOLIAD AND EAST
CENTRAL BEE COUNTIES...

At 528 PM CDT, a strong thunderstorm was located near Berclair, or 12
miles east of Beeville, moving northeast at 25 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Goliad, Fannin and Berclair.

LAT...LON 2864 9718 2861 9718 2859 9716 2858 9717
      2857 9716 2835 9755 2849 9767 2880 9732
TIME...MOT...LOC 2228Z 231DEG 21KT 2847 9755

TE
Local storm report, Jun 4, 6:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
612 PM CDT SUN JUN 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             CORPUS CHRISTI          27.75N  97.42W
06/04/2017  M1.00 INCH       NUECES             TX   BROADCAST MEDIA

            NEAR ALAMEDA AND EVERHART STREET

&&

EVENT NUMBER CRP1700202

DSV
Local storm report, Jun 4, 6:14 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
614 PM CDT SUN JUN 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             CORPUS CHRISTI          27.75N  97.42W
06/04/2017  M1.75 INCH       NUECES             TX   PUBLIC

            ALAMEDA AND AIRLINE INTERSECTION

&&

EVENT NUMBER CRP1700203

DSV
Local storm report, Jun 4, 6:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
650 PM CDT SUN JUN 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HEAVY RAIN       CORPUS CHRISTI          27.75N  97.42W
06/04/2017  M1.49 INCH       NUECES             TX   TRAINED SPOTTER

            MINOR STREET FLOODING

0640 PM     HAIL             CORPUS CHRISTI          27.75N  97.42W
06/04/2017  M0.25 INCH       NUECES             TX   TRAINED SPOTTER

            MINOR STREET FLOODING

&&

EVENT NUMBER CRP1700204
EVENT NUMBER CRP1700205

DSV
Special weather statement, Jun 4, 6:50 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
650 PM CDT SUN JUN 4 2017

TXZ231>233-244-050045-
Live Oak-Bee-Goliad-San Patricio-
650 PM CDT SUN JUN 4 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SAN
PATRICIO...SOUTH CENTRAL GOLIAD...SOUTHEASTERN LIVE OAK AND BEE
COUNTIES...

At 649 PM CDT, strong thunderstorms were clustered near Skidmore
and Beeville. The storms are moving east at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Beeville, Mathis, George West, Skidmore, Mineral, Lagarto, River
Creek Acres, Tynan, Argenta, Papalote, Karon, Mount Lucas, Normanna,
Dinero, Blanconia, Lakeside and Lake Corpus Christi.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2846 9736 2808 9762 2813 9817 2841 9814
      2857 9794
TIME...MOT...LOC 2349Z 180DEG 0KT 2830 9777

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 1:28 AM CDTSpecial Weather StatementCRPKarnes47 min
Jun 4, 1:49 AM CDTSpecial Weather StatementCRPBee26 min
Jun 4, 1:44 PM CDTSpecial Weather StatementCRPGoliad31 min
Jun 4, 3:58 PM CDTSpecial Weather StatementCRPCalhoun47 min
Jun 4, 4:02 PM CDTSpecial Weather StatementCRPSan Patricio43 min
Jun 4, 4:47 PM CDTSpecial Weather StatementCRPNueces43 min
Jun 4, 5:02 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio43 min
Jun 4, 5:04 PM CDTSpecial Marine WarningCRP56 min
Jun 4, 5:13 PM CDTSpecial Weather StatementCRPDuval, Jim Wells62 min
Jun 4, 5:28 PM CDTSpecial Weather StatementCRPGoliad47 min
Jun 4, 5:34 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces, San Patricio41 min
Jun 4, 5:41 PM CDTSevere Thunderstorm WarningCRPNueces49 min
Jun 4, 5:42 PM CDTSevere Thunderstorm WarningCRPBee, Goliad48 min
Jun 4, 6:04 PM CDTSevere Thunderstorm WarningCRPNueces41 min
Jun 4, 6:12 PM CDTSpecial Marine WarningCRP63 min
Jun 4, 6:24 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio30 min
Jun 4, 6:25 PM CDTSevere Thunderstorm WarningCRPGoliad, Victoria50 min
Jun 4, 6:42 PM CDTSevere Thunderstorm WarningCRPKleberg, Nueces48 min
Jun 4, 6:48 PM CDTAreal Flood AdvisoryCRPNueces, San Patricio117 min
Jun 4, 6:50 PM CDTSpecial Weather StatementCRPBee, Live Oak55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.